Accutane: Skincare, Hair, Pain, Price
At the beginning, when I was to take the pills, my skin got really worse. It got worse, and I was an emotional wreck. I remember that at one point it was my recording day and I was like: “No, I'm actually ugly!” That's what I thought.
After my pep talk to myself and about a million other people, it got really bad, really quick, and then, by the third month, it started to clear up. But by the third to fourth month my body, my lips, my hair was like I have been at the Sahara Desert: I was dry. I was cracking. My lips were so dry and inflamed. They were cracked on the edges. Every single morning, when I used to wake up, they would crack and bleed.
Every single person I met, who knows me, thought that I've had my lips done, because what happened is I've never had my lips done ever. They just flared up. It just looked awful. And it felt awful. I had to use really strong lip arms and cream to help that. No matter how much water I drunk as well, my water intake increased by an extra liter. So, I was on four liters of water, when I was on Accutane, to help with the hydration.
Safely was my skin, when it came to fake tanning, nothing would sit on my skin. My skin would be ashy, it would be flaking. My arms would look like scaly. Nothing would work, because all my body was to be moisturized and to be hydrated.
The same thing was with my hair. I didn’t wash it until like eight days, so I'd go eight days without washing my hair, because my hair would be so dry, so now it's got its shine back. But my hair would be so unbelievably dry that if I take more shampoo on it, regardless of what shampoo I used, it would actually feel drier.
Definitely, the biggest side effect that I had was dealing with the dryness. And I know some people can deal with that, but trust me, it gets quite bad. I'm not going to lie.
Another big side effect was, because I trained a lot and I lose heavy weights, I started to feel like Accutane was interfering with my training. So, my back and my knees started really throbbing a lot. So, they started feeling incredibly sore, incredibly dry, my niece starting locking a lot, and my back felt like I was concealing a period.
A lot of heat pads and rubbing cream really helped, but still the pain would go away. I didn't let that stop me, I just reduced the weight and I felt fine. So, while I was on the medication, the side effects for me were not so severe. They can be severe for other people. Open chat with your doctor, with people around you, before you take any measures to get medication.
The medication itself was so expensive. But if you go to a public clinic and NHS, then it's free. So, I would pay an average of 300 pounds a month. Give or take! So, I didn't pay this every six months.
It started out being 2-3 hundred the first few months. And then it got cheaper, because they don't need to do as many blood tests anymore on you, because they think that you're fine, you're good to go, and you don't need to waste your money on a blood test. It is expensive.